A couple days ago I had a severe anxiety attack. I've been taking 40mg of Prozac once a day for 15yrs and have had mild attacks, but not like the most recent. So my dr decided that maybe the prozac wasnt working like it should anymore after so many years. She is weaning me off prozac onto effexor. I started 75mg of effexor yesterday along with 20mg of prozac. She put me on a schedule over the next 3 weeks to wean me off prozac and essentially end up taking 300mg of effexor a day by the end. Now idk if what Im feeling are side affects already or residual affects from my anxiety attack. I've been feeling anxious/jittery, heart palpitations, tight chest. I feel like I cant settle down. I have a little nausea and dizziness, but not bad. So I guess Im wondering if anyone else has had similar side affects or I should be worried about something else. TIA!!!
Sometimes after an extended period of time on an antidepressant they just do not work as well. Some do what is called a 'poop out', just stop working. This is going to be a tuff call. You are starting a new med and weaning off the old at the same time. The Prozac could be causing you withdrawals no matter how slowly you wean off and the Effexor could be causing start up side effects. Then you had a severe anxiety attack with all the symptoms from that.
You may want to call your doctor about the tight chest and heart palpitations. It could just be the combination of things but better to be safe about your heart.
I could not take Effexor due to a side effect, but that does not mean you can't. We are all different in how we metabolize meds. Some people do fine on it. Hope it gets better for you :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2010 • 4 answers
Posted 4 Jan 2014 • 2 answers
Posted 14 Jan 2014 • 2 answers
Posted 4 Nov 2015 • 3 answers
Posted 28 Feb 2016 • 4 answers